How to get rid of dark spots from Sclerotherapy? (photos)

I had the procedure done about a month and a half ago. I have some brown areas on my skin.

Doctor Answers 4

Staining of the skin after sclerotherapy

Our office specializes in sclerotherapy and we recommend that patients use Melarase creams before and after sclero to minimize pigmentation. In some cases a q-switch laser is used to reduce hemosiderin staining. 
Best, 
Dr. Karamanoukian 


Los Angeles Plastic Surgeon
5.0 out of 5 stars 61 reviews

Hyperpigmentation following sclerotherapy

One of the complications of sclerotherapy is hyperpigmentation.  Fortunately, most of the hyperpigmentation should spontaneously resolve over time.  There are topical creams which may help such as auriderm and an over the counter item called bag balm which contains hydroquinolone.  Certain topical lasers such as the Q switch sometimes helps.  However, it has only been 6 weeks since your treatment and most of this should improve with time.  One other point of interest--if there are any underlying open feeding veins to these areas, closing these will help to improve the hyperpigmentation.  You may want to see a vein specialist.

John Landi, MD
Naples General Surgeon
5.0 out of 5 stars 4 reviews

Brown hyperpigmentation after sclerotherapy

As veins are dissolved from sclerotherapy some people will get brown spots. This happens less frequently now that we use much better sclerosing formulas instead of old saline. However, some people do get some spots. Laser Genesis helps tremendously. If you can't find someone with this machine your spots will eventually fade with time.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Hyperpigmentation after sclerotherapy

Your pictures show hyperpigmentation which can occur after sclerotherapy. It is hoped that you indeed wore stockings after such treamtents for at least a period of 2 weeks and hopefully 3 months. This reduces the likelihood of hyperpigmentation. However, since you have developed hyperpigmentation, I routinely have my patients use 2 creams (Venoquin and VenoLucent) over the areas of sclerotherapy to prevent and treat hyperpigmentation. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.